Advanced Search
Article Contents
Article Contents

Coercivity of elliptic mixed boundary value problems in annulus of $\mathbb{R}^N$

Abstract Related Papers Cited by
  • In this paper is proved that the Strong Maximum Principle is satisfied for a wide class of linear elliptic boundary value problems of mixed type in an annulus of $\mathbb{R}^N$, $N\geq 1$, provided it is thin enough. The coercive character of these boundary value problems is obtained thanks to the characterization of the Strong Maximum Principle found in [3], proving that the principal eigenvalue associated to each boundary value problem may be as large as we wish, independently of the weight on the boundary, by taking the annulus thin enough.
    Mathematics Subject Classification: Primary: 34B18, 35P15; Secondary: 34B15, 34B05.


    \begin{equation} \\ \end{equation}
  • [1]

    H. Amann, Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM Rev., 18 (1976), 620-709.doi: 10.1137/1018114.


    H. Amann, Dual semigroups and second order linear elliptic boundaryvalue problems, Israel J. Math., 45 (1983), 225-254.doi: 10.1007/BF02774019.


    H. Amann and J. López-Gómez, A priori bounds and multiple solutions for superlinearindefinite elliptic problems, Journal of Differential Equations, 146 (1998), 336-374.doi: 10.1006/jdeq.1998.3440.


    S. Cano-Casanova and J. López-Gómez, Properties of the principal eigenvalues of a general classof non-classical mixed boundary value problems, Journal ofDifferential Equations, 178 (2002), 123-211.doi: 10.1006/jdeq.2000.4003.


    S. Cano-Casanova, Existence and structure of the set ofpositive solutions of a general class of sublinear elliptic non-classical mixedboundary value problems, Nonlinear Analysis, 49 (2002), 361-430.doi: 10.1016/S0362-546X(01)00116-X.


    C. Faber, Beweis, dass unter allen homogenen Membranen von gleicher Fläche und gleicherSpannung die Kreisförmige den tiefsten Grundton gibt, Sitzungsber. Bayer. Akad. der Wiss. Math. Phys., (1923), 169-172.


    J. M. Fraile, P. Koch Medina, J. López-Gómez and S.Merino, Elliptic eigenvalue problems and unbounded continua of positive solutions of a semilinear elliptic equation, Journal of Differential Equations, 127 (1996), 295-319.doi: 10.1006/jdeq.1996.0071.


    E. Krahn, Uber eine von Rayleigh formulierte Minimale igenschaft des Kreises, Math. Ann., 91 (1925), 97-100.doi: 10.1007/BF01208645.


    J. López-Gómez and M. Molina-Meyer, The maximum principle for cooperative weakly coupledelliptic systems and some applications, Differential IntegralEquations, 7 (1994), 383-398.


    J. López-Gómez, The maximum principle and the existence of principaleigenvalues for some linear weighted boundary value problems, Journal of Differential Equations, 127 (1996), 263-294.doi: 10.1006/jdeq.1996.0070.


    J. López-Gómez, "The Strong Maximum Principle," preprint, 2011.


    E. M. Stein, "Singular Integrals of Differentiability Propertiesof Functions," Princeton Univ. Press, Princeton, NJ, 1970.

  • 加载中

Article Metrics

HTML views() PDF downloads(59) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint